pms-Topiramate

pms-Topiramate Overdosage

topiramate

Manufacturer:

Pharmascience

Distributor:

T-BOMA
Full Prescribing Info
Overdosage
Overdoses of topiramate have been reported. Signs and symptoms included convulsions, drowsiness, speech disturbances, blurred vision, diplopia, mentation impaired, lethargy, abnormal coordination, stupor, hypotension, abdominal pain, agitation, dizziness and depression. The clinical consequences were not severe in most cases, but deaths have been reported after polydrug overdoses involving topiramate.
Topiramate overdose can result in severe metabolic acidosis (see Endocrine and Metabolism: Metabolic Acidosis under Precautions).
The highest topiramate overdose reported was calculated to be between 96 and 110 g and resulted in coma lasting 20 to 24 hours followed by full recovery after three to four days.
In the event of overdose, topiramate should be discontinued and general supportive treatment given until clinical toxicity has been diminished or resolved. Hemodialysis has been shown to be an effective means of removing topiramate from the body. The patient should be well-hydrated.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $768 a year.
Sign up for free
Already a member? Sign in